Alert archive / Wyoming / High Wind Watches in 2014

High Wind Watch 28, NWS Cheyenne, WY

December 20, 2014Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this high wind watch at Dec 20, 2014, 10:31 AM MST for Albany County, Carbon County, Wyoming. It took effect at Dec 21, 2014, 8:00 AM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 20, 2014, 10:31 AM MST (17:31 UTC)
In effect from
Dec 21, 2014, 8:00 AM MST
Expired
Dec 21, 2014, 2:53 AM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 17:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 5.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2014-12-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2014-12-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 28 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1474 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
28 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

831 
WWUS75 KCYS 201731
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1031 AM MST SAT DEC 20 2014

...STRONG WINDS WILL AFFECT THE WIND PRONE AREAS OF SOUTHEAST
WYOMING LATE TONIGHT AND LOWER ELEVATION SUNDAY MORNING THROUGH
SUNDAY EVENING...

.LOW PRESSURE WILL DEVELOP AND INTENSIFY OVER THE HIGH PLAINS
SATURDAY NIGHT AND SUNDAY...STRENGTHENING THE PRESSURE GRADIENT
ACROSS SOUTHEAST WYOMING. AS A RESULT...WINDS WILL INCREASE FOR
THE WIND PRONE AREAS SUCH AS ARLINGTON...BORDEAUX AND THE
INTERSTATE 80 SUMMIT BEGINNING LATE SATURDAY NIGHT AND LASTING
THROUGH SUNDAY EVENING. VERY STRONG WINDS COULD REACH VALLEY
LOCATIONS SUCH AS RAWLINS AND LARAMIE BY MID MORNING SUNDAY AND
PERSIST THROUGH SUNDAY EVENING.

WYZ106-110-210145-
/O.CON.KCYS.HW.W.0038.141221T0700Z-141222T0700Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
1031 AM MST SAT DEC 20 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MST SUNDAY NIGHT...

* TIMING...WINDS WILL BECOME STRONG LATE TONIGHT AND CONTINUE
  THROUGH SUNDAY EVENING.

* WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN
  EXCESS OF 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THERE MAY BE A BLOW OVER 
  RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES TRAVELING ALONG 
  INTERSTATE 25 NORTH OF CHEYENNE AND ALONG INTERSTATE 80 
  BETWEEN LARAMIE AND RAWLINS DUE TO THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-117-210145-
/O.CON.KCYS.HW.W.0038.141221T1600Z-141222T0700Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
1031 AM MST SAT DEC 20 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO
MIDNIGHT MST SUNDAY NIGHT...

* TIMING...WINDS WILL BECOME STRONG SUNDAY MORNING AND CONTINUE 
  THROUGH SUNDAY EVENING. 

* WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN
  EXCESS OF 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THERE MAY BE A BLOW OVER 
  RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES TRAVELING ALONG 
  INTERSTATE 80 BETWEEN LARAMIE AND CHEYENNE DUE TO THE STRONG 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-109-111-113-115-210145-
/O.NEW.KCYS.HW.A.0028.141221T1500Z-141222T0600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW...RAWLINS...
SINCLAIR...HANNA...BAGGS...DIXON...SARATOGA...ENCAMPMENT...
RIVERSIDE...LARAMIE
1031 AM MST SAT DEC 20 2014

...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY
EVENING. 

* TIMING...MID MORNING THROUGH LATE EVENING SUNDAY

* WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN
  EXCESS OF 60 MPH ARE POSSIBLE.

* IMPACTS...MAINLY TO TRANSPORTATION. THERE MAY BE A BLOW OVER
  RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES TRAVELING ALONG
  INTERSTATE 80 FROM LARAMIE TO RAWLINS DUE TO THESE STRONG
  WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
972 
WWUS75 KCYS 202113
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
213 PM MST SAT DEC 20 2014

...STRONG WINDS WILL AFFECT THE WIND PRONE AREAS OF SOUTHEAST
WYOMING LATE TONIGHT AND LOWER ELEVATION SUNDAY MORNING THROUGH
SUNDAY EVENING...

.LOW PRESSURE WILL DEVELOP AND INTENSIFY OVER THE HIGH PLAINS
SATURDAY NIGHT AND SUNDAY...STRENGTHENING THE PRESSURE GRADIENT
ACROSS SOUTHEAST WYOMING. AS A RESULT...WINDS WILL INCREASE FOR
THE WIND PRONE AREAS SUCH AS ARLINGTON...BORDEAUX AND THE
INTERSTATE 80 SUMMIT BEGINNING LATE SATURDAY NIGHT AND LASTING
THROUGH SUNDAY EVENING. VERY STRONG WINDS COULD REACH VALLEY
LOCATIONS BY MID MORNING SUNDAY AND PERSIST THROUGH SUNDAY
EVENING.

WYZ109-111-113-115-202215-
/O.CAN.KCYS.HW.A.0028.141221T1500Z-141222T0600Z/
CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY-
INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA...BAGGS...
DIXON...SARATOGA...ENCAMPMENT...RIVERSIDE...LARAMIE
213 PM MST SAT DEC 20 2014

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH
WIND WATCH. 

THE HIGH WIND WATCH AS BEEN REPLACED WITH A WINTER STORM WATCH
FROM LATE SUNDAY MORNING THROUGH MONDAY.

$$

WYZ106-110-211200-
/O.CON.KCYS.HW.W.0038.141221T0700Z-141222T0700Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN
213 PM MST SAT DEC 20 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT MST SUNDAY NIGHT...

* TIMING...WINDS WILL BECOME STRONG LATE TONIGHT AND CONTINUE 
  THROUGH SUNDAY EVENING. 

* WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN 
  EXCESS OF 70 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. THERE MAY BE A BLOW OVER 
  RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES TRAVELING ALONG 
  INTERSTATE 25 NORTH OF CHEYENNE AND ALONG INTERSTATE 80 
  BETWEEN LARAMIE AND RAWLINS DUE TO THE STRONG WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-117-211200-
/O.CON.KCYS.HW.W.0038.141221T1600Z-141222T0700Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
213 PM MST SAT DEC 20 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM SUNDAY TO
MIDNIGHT MST SUNDAY NIGHT...

* TIMING...WINDS WILL BECOME STRONG SUNDAY MORNING AND CONTINUE 
  THROUGH SUNDAY EVENING. 

* WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN 
  EXCESS OF 70 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. THERE MAY BE A BLOW OVER 
  RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES TRAVELING ALONG 
  INTERSTATE 80 BETWEEN LARAMIE AND CHEYENNE DUE TO THE STRONG 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ104-105-211200-
/O.CON.KCYS.HW.A.0028.141221T1500Z-141222T0600Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW
213 PM MST SAT DEC 20 2014

...HIGH WIND WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH
SUNDAY EVENING...

* TIMING...MID MORNING THROUGH LATE EVENING SUNDAY

* WINDS...WEST TO SOUTHWEST WINDS OF 30 TO 45 MPH WITH GUSTS IN 
  EXCESS OF 60 MPH ARE POSSIBLE. 

* IMPACTS...MAINLY TO TRANSPORTATION. THERE MAY BE A BLOW OVER 
  RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES TRAVELING ALONG 
  INTERSTATE 80 FROM LARAMIE TO RAWLINS DUE TO THESE STRONG 
  WINDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
565 
WWUS75 KCYS 210953
NPWCYS

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
253 AM MST SUN DEC 21 2014

...STRONG WINDS LIKELY TODAY AND TONIGHT FOR PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST WYOMING... 

.LOW PRESSURE WILL DEVELOP AND INTENSIFY OVER THE HIGH PLAINS
TODAY...STRENGTHENING THE PRESSURE GRADIENT ACROSS SOUTHEAST
WYOMING. AS A RESULT...WINDS WILL INCREASE FOR THE WIND PRONE
AREAS SUCH AS ARLINGTON...BORDEAUX AND THE INTERSTATE 80 SUMMIT
BEGINNING THIS MORNING AND CONTINUING THROUGH MID EVENING. THE
STRONG WINDS ARE EXPECTED TO SPREAD INTO SOME OF THE VALLEY
LOCATIONS BY LATE MORNING.

WYZ110-211100-
/O.CAN.KCYS.HW.W.0038.000000T0000Z-141222T0700Z/
NORTH SNOWY RANGE FOOTHILLS-
INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN
253 AM MST SUN DEC 21 2014

...HIGH WIND WARNING IS CANCELLED...

THE HIGH WIND WARNING HAS BEEN UPGRADED TO A WINTER STORM WARNING
DUE TO THE POTENTIAL FOR SIGNIFICANT BLOWING SNOW. PLEASE REFER TO
WSWCYS FOR DETAILS. 

$$

WYZ104-105-212300-
/O.UPG.KCYS.HW.A.0028.141221T1500Z-141222T0600Z/
/O.EXA.KCYS.HW.W.0038.141221T1600Z-141222T0700Z/
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
INCLUDING THE CITIES OF...MUDDY GAP...MEDICINE BOW
253 AM MST SUN DEC 21 2014

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MST TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING...HIGH WINDS WILL DEVELOP BY MID MORNING AND CONTINUE
  THROUGH THE EVENING. 

* WINDS...WEST-TO-SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 60 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. THERE MAY BE A BLOW OVER
  RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES TRAVELING IN
  NORTHERN CARBON COUNTY. IN ADDITION...LIGHT SNOW SHOWERS COULD
  COMBINE WITH HIGH WINDS TO PRODUCE LOCALLY REDUCED VISIBILITIES
  UNDER ONE QUARTER OF A MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ109-212300-
/O.EXA.KCYS.HW.W.0038.141221T1600Z-141222T0700Z/
CENTRAL CARBON COUNTY-
INCLUDING THE CITIES OF...RAWLINS...SINCLAIR...HANNA
253 AM MST SUN DEC 21 2014

...HIGH WIND WARNING IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MST TONIGHT...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
MST TONIGHT. 

* TIMING...WINDS WILL BECOME STRONG SUNDAY MORNING AND CONTINUE 
  THROUGH SUNDAY EVENING. 

* WINDS...WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS IN
  EXCESS OF 65 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THERE MAY BE A BLOW OVER
  RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES TRAVELING ALONG
  INTERSTATE 80 IN CENTRAL CARBON COUNTY DUE TO THE STRONG WINDS.
  IN ADDITION...LIGHT SNOW SHOWERS COULD COMBINE WITH HIGH WINDS
  TO PRODUCE LOCALLY REDUCED VISIBILITIES UNDER ONE QUARTER OF A
  MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ106-212300-
/O.CON.KCYS.HW.W.0038.000000T0000Z-141222T0700Z/
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
INCLUDING THE CITY OF...BORDEAUX
253 AM MST SUN DEC 21 2014

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST
TONIGHT...

* TIMING...THROUGH THIS EVENING. 

* WINDS...WEST-TO-SOUTHWEST 35 TO 50 MPH WITH GUSTS TO 70 MPH.

* IMPACTS...MAINLY TO TRANSPORTATION. THERE MAY BE A BLOW OVER
  RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES TRAVELING ALONG
  INTERSTATE 25 NORTH OF CHEYENNE DUE TO THE STRONG WINDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

WYZ116-117-212300-
/O.CON.KCYS.HW.W.0038.141221T1600Z-141222T0700Z/
SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE...
HORSE CREEK...HARRIMAN...WHITAKER
253 AM MST SUN DEC 21 2014

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
MIDNIGHT MST TONIGHT...

* TIMING...WINDS WILL BECOME STRONG BY MID MORNING AND CONTINUE
  THROUGH THIS EVENING.  

* WINDS...WEST-TO-SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. 

* IMPACTS...MAINLY TO TRANSPORTATION. THERE MAY BE A BLOW OVER
  RISK FOR HIGH PROFILE AND LIGHTWEIGHT VEHICLES TRAVELING ALONG
  INTERSTATE 80 BETWEEN LARAMIE AND CHEYENNE DUE TO THE STRONG
  WINDS. IN ADDITION...LIGHT SNOW SHOWERS COULD COMBINE WITH HIGH
  WINDS TO PRODUCE LOCALLY REDUCED VISIBILITIES UNDER ONE QUARTER
  OF A MILE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD
AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1.

&&

$$

HAMMER

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Dec 20, 5:08 AM MST, 5 hours 23 minutes earlier.

Area forecast discussion, Dec 20, 5:08 AM MST, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
508 AM MST SAT DEC 20 2014

.SHORT TERM...(TODAY THROUGH MONDAY)
ISSUED AT 330 AM MST SAT DEC 20 2014

THE PREDAWN WATER VAPOR IMAGERY LOOP REVEALED A NEAR ZONAL FLOW
ALOFT ACROSS THE FORECAST AREA...WITH A VIGOROUS MOIST ONSHORE
FLOW RIDING ON 140+KT UPPER JET FROM THE EASTERN PACIFIC INTO MUCH
OF WA...OR AND CA. SOME MID/HIGH LEVEL CLOUDINESS WAS SPREADING
EAST ACROSS THE COWBOY STATE. BREEZY TO LOCALLY WINDY CONDITIONS
PREVAILED ALONG AND WEST OF THE LARAMIE RANGE. TEMPERATURES WERE
MILDER THAN RECENT NIGHTS WITH MID 20S TO MID 30S OBSERVED.

FORECAST CHALLENGES WILL FOCUS ON THE POTENTIAL FOR HIGH WINDS
AND SIGNIFICANT SNOWFALL FOR THE SOUTHERN MOUNTAINS THE SECOND
HALF OF THE WEEKEND INTO EARLY NEXT WEEK.

CURRENT DETERMINISTIC MODEL GUIDANCE REMAINS IN GOOD AGREEMENT
WITH THE LARGE SCALE PATTERN. NEAR ZONAL FLOW ALOFT TODAY WILL
TRANSITION TO A MORE PRONOUNCED NORTHWEST FLOW TONIGHT AND SUNDAY.
SHORTWAVE ENERGY WITHIN THE FLOW WILL AID IN THE AMPLIFICATION OF
A MEAN TROUGH OVER THE CENTRAL CONUS SUNDAY THROUGH MONDAY. AS THE
AXIS OF THE VERY FAST UPPER JET DIVES SOUTHEAST WEST OF THE FRONT
RANGE...Q-G LIFT IN LEFT FRONT REGION COMBINED WITH MOIST MID
LEVEL WESTERLY FLOW WILL GREATLY ENHANCE OROGRAPHIC SNOW PRODUCTION
OVER THE SNOWY AND SIERRA MADRE RANGES BEGINNING SUNDAY AND LASTING
THROUGH MONDAY MORNING. SNOWFALL RATES MAY EXCEED AN INCH PER HOUR
WITH THE POTENTIAL FOR A FEW FEET OF SNOW BY MONDAY NIGHT. STRONG
WEST WINDS UP TO 50 MPH WILL RESULT IN CONSIDERABLE BLOWING AND
DRIFTING SNOW CREATING VERY LOW VISIBILITY AND TREACHEROUS TRAVEL
THROUGH THE MOUNTAINS. THE WINTER STORM WATCH WAS UPGRADED TO A
WARNING. GFS TIME-HEIGHT CROSS SECTIONS INDICATE WINDS INCREASING
TO 60 KT JUST ABOVE THE INVERSION LATE TONIGHT. THE CRAIG TO CASPER
700/850 MB GRADIENT PEAKS BETWEEN 60 AND 80 METERS FROM 09Z SUNDAY
TO 06Z MONDAY. EXPECT HIGH WIND CRITERIA TO BE MET LATE TONIGHT
INITIALLY FOR THE ARLINGTON AND BORDEAUX AREAS...THEN SPREADING
SOUTH ALONG THE LARAMIE RANGE SUNDAY MORNING. HIGH WIND WATCHES
WERE UPGRADED TO WARNINGS.

HIGH TEMPERATURES TODAY AND SUNDAY WILL MODERATE INTO THE 30S
WEST AND 40S EAST. LOWS TONIGHT AND SUNDAY NIGHT WILL RANGE FROM
THE UPPER TEENS TO AROUND 30. A COLD FRONT WILL SWEEP SOUTHEAST
THROUGH THE FORECAST AREA EARLY MONDAY...WITH WINDY CONDITIONS
SPREADING OUT ONTO THE PLAINS. GFS 700MB WINDS PROGGED AROUND 50
KT DURING THE DAY MONDAY. NORTHWEST WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH WILL BE POSSIBLE. LATER SHIFTS MAY HAVE TO CONSIDER
A WIND ADVISORY FOR THE WESTERN NE PANHANDLE. MONDAY WILL BE A
COOLER DAY WITH HIGHS IN THE 30S TO AROUND 40.

.LONG TERM...(MONDAY NIGHT THROUGH FRIDAY)
ISSUED AT 237 AM MST SAT DEC 20 2014

MAIN CHALLENGE THIS PERIOD REVOLVES AROUND A POTENTIAL WINTER STORM
AND ITS IMPACT ON HOLIDAY TRAVEL ACROSS THE AREA. MODELS CONTINUE TO
ADVERTISE A GENERALLY ACTIVE WEATHER PATTERN WITH PLENTY OF MOUNTAIN
SNOWFALL AND HIGH WINDS IN THE WIND PRONE LOCALES. TUESDAY WILL BE A
BIT OF A TRANSITION DAY AS THE ELONGATED UPPER TROUGH SHIFTS EAST OF
THE CWA. COOL NORTHERLY MID LEVEL FLOW SHOULD REMAIN INTACT AHEAD OF
BROAD UPPER-LEVEL RIDGING OVER THE WESTERN CONUS. KEPT HIGHS ON THE
COOLER SIDE OF GUIDANCE GIVEN POTENTIAL FOR MID AND HIGH LEVEL CLOUD
COVER...BUT WE MAY BE UNDERCUTTING THINGS SLIGHTLY AS THE GFS TRIES
TO DEVELOP SOME MODEST DOWNSLOPE FLOW IN THE LOWER LEVELS. BOTH THE
GFS AND ECMWF ESTABLISH THIS PATTERN BY WEDNESDAY...SO THAT WOULD BE
THE WARMEST DAY OF THE PERIOD IN EITHER CASE WITH H7 TEMPS AS WARM
AS +2 DEG C EAST OF THE SOUTH LARAMIE RANGE. A HIGH WIND EVENT LOOKS
PROBABLE ON WED/THU AS A BELT OF 50-60 KNOT H7 FLOW DEVELOPS ALONG
WITH A 70 METER H85 CAG-CPR GRADIENT PER THE GFS. POTENTIAL IS STILL
THERE FOR A WINTER STORM OVER THE CHRISTMAS HOLIDAY...HOWEVER THERE
IS STILL A CONSIDERABLE AMOUNT OF UNCERTAINTY. THE 20/00Z RUN OF THE
ECMWF IS STILL FAVORABLE FOR WIDESPREAD MODERATE/HEAVY SNOWFALL ON
CHRISTMAS DAY WITH A POTENT SHORTWAVE DIGGING INTO THE FOUR CORNERS
REGION. THE LATEST RUN OF THE GFS SHOWS A MUCH LOWER AMPLITUDE WAVE
TRAVERSING THE FLOW. THE NET RESULT IS A NORTHERN TRACK...BASICALLY
RIGHT OVER THE CWA WITH DRY DOWNSLOPE FLOW OCCURRING POST-FROPA.
THE GEM IS MORE IN LINE WITH THE ECMWF AT THE MOMENT...SO WILL HANG
ON TO POPS AS-IS WITH MINIMAL CHANGES TO THE PREVIOUS GRIDS. STILL
TOO EARLY TO BITE THE BAIT ON ANY ONE SOLUTION. STAY TUNED.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 508 AM MST SAT DEC 20 2014

VFR CONDITIONS SHOULD PREVAIL ACROSS MOST TERMINALS. MAIN HAZARD TO
AVIATION INTERESTS OVER THE NEXT 24 HOURS WILL BE HIGH WINDS IN THE
TYPICAL WIND PRONE LOCATIONS OF SOUTHEAST WYOMING. MOUNTAINS WILL BE
OBSCURED WITH OROGRAPHIC SNOW DEVELOPING LATER TODAY. MVFR CIGS ARE
FORECAST FOR KRWL AFTER 17Z SAT WITH INCREASING MOISTURE IN THE LOW
LEVELS. OTHERWISE...LOOK FOR GENERALLY BREEZY CONDITIONS DURING THE
MORNING AND AFTERNOON WITH GUSTS AROUND 30 KTS POSSIBLE OVER THE WY
SITES.

&&

.FIRE WEATHER...
ISSUED AT 300 AM MST SAT DEC 20 2014

NO FIRE WEATHER ISSUES EXPECTED THIS WEEKEND. BREEZY AND MAINLY DRY
CONDITIONS WILL CONTINUE ACROSS THE DISTRICTS TODAY. HIGH TEMPERATURES
WILL MODERATE INTO THE 30S AND 40S. STRONG WESTERLY WINDS AND SIGNIFICANT
MOUNTAIN SNOWFALL WILL RETURN SATURDAY NIGHT AND CONTINUE THROUGH MONDAY...
WITH WINTER STORM WARNINGS IN EFFECT FOR THE SNOWY AND SIERRA MADRE
RANGES FOR ONE TO TWO FEET OF SNOW. HIGH WIND WARNINGS ARE IN EFFECT
FOR THE WIND PRONE AREAS OF SOUTHEAST WYOMING FROM LATE TONIGHT THROUGH
SUNDAY EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING FROM MIDNIGHT TONIGHT TO 6 PM MST MONDAY
     FOR WYZ112-114.

     HIGH WIND WARNING FROM MIDNIGHT TONIGHT TO MIDNIGHT MST SUNDAY
     NIGHT FOR WYZ106-110.

     HIGH WIND WARNING FROM 9 AM SUNDAY TO MIDNIGHT MST SUNDAY NIGHT
     FOR WYZ116-117.

NE...NONE.
&&

SHORT TERM...MJ
LONG TERM...CLH
AVIATION...CLH
FIRE WEATHER...MJ
Hazardous weather outlook, Dec 20, 4:15 AM MST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
415 AM MST SAT DEC 20 2014

WYZ101>119-211115-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
415 AM MST SAT DEC 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL DEVELOP THIS AFTERNOON OVER THE SNOWY AND SIERRA
MADRE RANGES...BECOMING HEAVIER TONIGHT. WEST TO SOUTHWEST WINDS
WILL INCREASE TONIGHT FOR THE ARLINGTON AND BORDEAUX AREAS WITH
GUSTS TO 60 MPH BY SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY CONDITIONS ARE EXPECTED ACROSS THE WIND PRONE AREAS OF SOUTHEAST
WYOMING SUNDAY AND MONDAY. GUSTS TO 60 MPH ARE EXPECTED FOR ARLINGTON...
BORDEAUX...AND INTERSTATE 80 SUMMIT. HIGH WIND WARNINGS ARE IN EFFECT.

A PROLONGED SNOW EVENT IS FORECAST FOR THE SIERRA MADRE AND SNOWY
RANGES SUNDAY THROUGH MONDAY. SNOWFALL ACCUMULATIONS OF ONE TO TWO
FEET ARE EXPECTED...LOCALLY HIGHER ALONG WEST FACING SLOPES. THE
COMBINATION OF STRONG WINDS AND SIGNIFICANT SNOWFALL WILL RESULT
IN HAZARDOUS TRAVEL THROUGH THE MOUNTAINS. A WINTER STORM WARNING
IS IN EFFECT.

A PACIFIC LOW PRESSURE SYSTEM WILL IMPACT THE REGION CHRISTMAS DAY
AND FRIDAY. WIDESPREAD SNOWFALL WILL BE POSSIBLE...HOWEVER ACCUMULATIONS
ARE UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

NEZ002-003-019>021-054-055-095-096-211115-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
415 AM MST SAT DEC 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN
NEBRASKA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

WINDY CONDITIONS ARE FORECAST MONDAY THROUGH TUESDAY. GUSTS TO 45
MPH WILL BE POSSIBLE.

A PACIFIC LOW PRESSURE SYSTEM WILL IMPACT THE REGION CHRISTMAS DAY
AND FRIDAY. WIDESPREAD SNOWFALL WILL BE POSSIBLE...HOWEVER ACCUMULATIONS
ARE UNCERTAIN AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED TODAY AND TONIGHT.

JAMSKI

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 2:25 AM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte43 hr
Dec 20, 2:25 AM MSTWinter Storm WarningCYSAlbany, Carbon3 days
Dec 20, 2:04 PM MSTWinter Storm WatchCYSAlbany, Carbon13 hr

Nearby

High Wind Watches in Wyoming, 2014Every high wind watch in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.